Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 94, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 13, 2004, 5:54 PM CDT for Jim Wells County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Sep 13, 2004, 7:15 PM CDT
- In force
- 81 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 64 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 132256
FFWCRP
TXC249-140015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
554 PM CDT MON SEP 13 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JIM WELLS COUNTY IN TEXAS
* UNTIL 715 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER CENTRAL JIM WELLS COUNTY...OR ALONG AND WEST OF
STATE HIGHWAY 281 AND ALONG AND NORTH OF STATE HIGHWAY 44. THIS WAS
MAINLY JUST WEST OF ALICE AND LAKE ALICE AND JUST EAST OF SAN DIEGO.
RADAR ESTIMATES BETWEEN 2 AND 4 INCHES HAS FALLEN IN THIS AREA WITH
AN ADDITIONAL 2 TO 4 INCHES POSSIBLE. THE AREA OF HEAVY RAIN WAS
NEARLY STATIONARY.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2776 9822 2775 9808 2791 9808 2791 9810
2792 9823
$$
BBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:55 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 13, 2:55 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 255 PM CDT MON SEP 13 2004 .SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO MOVE FARTHER INLAND THROUGH THE EVENING HOURS. WILL GO SCT OVER THE INLAND AREAS AND OFFSHORE WATERS THRU THE EVENING HOURS WITH PRECIP DECREASING OVERNIGHT WITH THE LOSS OF DIURNAL HEATING. A REPEAT OF TODAY IS ON TAP FOR TUESDAY. PRECIP WILL CONTINUE OFFSHORE OVERNIGHT WITH AN INCREASE TOWARD MORNING AND MOVING INLAND THROUGH THE DAY. MODELS SHOW 2+ INCH PWATS COVERING MUCH OF S TX ON TUE WITH AN INVERTED TROF DEVELOPING TONIGHT THEN SHIFTING INLAND WITH THE SEABREEZE TUESDAY AFTERNOON PROVIDING SFC FORCING. INVERTED TROF REDEVELOPS ALONG THE COAST TUESDAY NIGHT...HOWEVER THE MOISTURE WILL BE ON THE DECREASE AS THE REGION WILL BE ON SUBSIDENT SIDE OF IVAN. HOWEVER...FEEL THE GFS IS TOO DRY AND WILL KEEP SUFFICIENT MOISTURE IN PLACE TUE NIGHT WITH SLIGHT CHC POPS. MARINE...SWELLS/SEAS WILL BE ON THE INCREASE THROUGH TUESDAY/TUESDAY NIGHT AS IVAN IS FORECAST TO MOVE NORTHWARD TOWARD THE NRN GULF. WILL MONITOR FOR POTENTIAL OF COASTAL FLOODING AND LET LATER SHIFT LOOK AT LATEST MODEL RUNS...BUOYS AND TRENDS TO DETERMINE IF A COASTAL FLOOD WATCH/WARNING WILL BE WARRANTED FOR TUE OR TUE NIGHT. FOR TIME BEING...FEEL EFFECTS OF SWELLS WILL BE MINOR TIDAL OVERFLOW WITH NO MAJOR COASTAL FLOODING EXPECTED AT THIS TIME...UNLESS SWELLS ARE HIGHER THAN ANTICIPATED. WILL ISSUE A COASTAL FLOOD STATEMENT FOR MINOR TIDAL OVERFLOW AND RIP CURRENTS. && .LONG-TERM (WEDNESDAY THROUGH MONDAY)...STILL APPEARS THE WEAKNESS IN THE MID-UPR RIDGE WILL ALLOW HURRICANE IVAN TO BEGIN TO MOVE ON A MORE NRLY TRACK AFTER IT MOVES THROUGH THE YUCATAN CHANNEL INTO THE SRN GOMEX WITH A LANDFALL SOMEWHERE IN THE NRN GULF BETWEEN SE LA AND THE FL PANHANDLE WED NIGHT OR EARLY THU. EXPECT WEAK OFFSHORE FLOW EARLY WED W/ THE SEA BREEZE TURNING WINDS ERLY BY AFTERNOON. A LITTLE MORE INFLUENCE OF THE CIRCULATION AROUND IVAN BY THU WILL PROVIDE A LITTLE STRONGER OFFSHORE FLOW INITIALLY EARLY BUT STILL THINK THE SEA BREEZE SHOULD TURN THE FLOW NE-ERLY IN THE AFTN THU. CIRCULATION AROUND IVAN WILL PROVIDE SOME CONTINENTAL DRYING ACROSS THE REGION WED AND THU BUT THINK THE GFS IS TOO AGGRESSIVE AND WILL LEAN TOWARD A GFS/ETA COMPROMISE WRT MOISTURE FIELDS FOR NOW. THAT MEANS THERE STILL SHOULD BE ENOUGH MOISTURE FOR ISOLD POPS ACROSS THE REGION ON WED WITH SLIGHTLY BETTER CHC ACROSS THE WRN COASTAL BEND (WEST OF HIGHWAY 77 TO NEAR ALI). THINK DRYING AND SUBSIDENCE ON THE WRN EDGE OF IVAN WILL PRECLUDE POPS BY THU AND WILL LEAN EVEN MORE TOWARD WARMER (MAV) HIGH TEMPS DUE TO THE DRYING AND OFFSHORE FLOW. GFS DOES INDICATE IVAN WILL LATCH ONTO A WEAK FRONT AND TRY TO PULL IT SOUTH TO THE COAST LATE THU...BUT NOT SEEING MUCH COOLING WITH THIS BOUNDARY AND THINK COMBINATION OF DRY AIR...LIGHT WINDS (SOMEWHAT OFFSHORE AT TIMES AT FIRST THEN TURNING WEAKLY ONSHORE OVER THE WEEKEND) AND WEAK MID LVL HIGH PRESSURE BUILDING INTO THE REGION WILL LIKELY PROMOTE HIGH TEMPS SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND. .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 91 75 94 76 / 20 50 20 20 05 VICTORIA 73 91 73 95 72 / 30 50 30 10 10 LAREDO 76 96 76 99 77 / 30 40 30 20 20 ALICE 72 93 74 95 74 / 30 50 30 20 10 ROCKPORT 76 90 76 92 78 / 20 50 20 20 05 COTULLA 72 95 73 97 74 / 30 40 30 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 81/TE...SHORT-TERM MJG...LONG-TERM
Hazardous weather outlook, Sep 13, 6:00 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT MON SEP 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-132100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT MON SEP 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT OVER ALL LOCATIONS...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY OVER THE COASTAL WATERS. AN INCREASE IN SWELLS IS EXPECTED ESPECIALLY OVER THE OFFSHORE WATERS THROUGH THE MIDDLE OF THE WEEK AS IVAN MOVES INTO THE CENTRAL GULF OF MEXICO... WITH EXPECTED LANDFALL NOW FORECAST TO BE NEAR THE ALABAMA AND FLORIDA COASTLINE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 91/86
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.